Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 5, 2012, 6:25 PM CDT for Zapata County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 5, 2012, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 205 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064
WUUS54 KBRO 052325
SVRBRO
TXC505-060000-
/O.NEW.KBRO.SV.W.0088.120805T2325Z-120806T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
625 PM CDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 700 PM CDT
* AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING DOWNBURST
WINDS TO 70...OVER SAN YGNACIO...MOVING NORTHWEST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SAN YGNACIO...AND HIGHWAY 83 NEAR SAN YGNACIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2708 9944 2711 9945 2714 9944 2715 9945
2717 9943 2708 9937 2697 9939 2701 9942
2701 9943 2702 9945 2705 9945 2707 9946
TIME...MOT...LOC 2324Z 154DEG 29KT 2704 9942
$$
JGG2 follow-up statements
103
WWUS54 KBRO 052338
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
638 PM CDT SUN AUG 5 2012
TXC505-060000-
/O.CON.KBRO.SV.W.0088.000000T0000Z-120806T0000Z/
ZAPATA-
638 PM CDT SUN AUG 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN ZAPATA COUNTY...
AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM OVER SAN YGNACIO...MOVING NORTHWEST AT
10 MPH. THIS STORM IS CAPABLE OF DAMAGING DOWNBURST WINDS TO 60
MPH...AND HAIL TO THE SIZE OF NICKELS.
LOCATIONS IN THE WARNING CONTINUE TO INCLUDE...SAN YGNACIO...AND
HIGHWAY 83 NEAR SAN YGNACIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2708 9944 2709 9944 2710 9942 2708 9937
2701 9938 2700 9941 2701 9942 2701 9943
2702 9945 2705 9945 2707 9946
TIME...MOT...LOC 2337Z 120DEG 9KT 2705 9946
$$
JGG129
WWUS54 KBRO 052353
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
653 PM CDT SUN AUG 5 2012
TXC505-060002-
/O.EXP.KBRO.SV.W.0088.000000T0000Z-120806T0000Z/
ZAPATA-
653 PM CDT SUN AUG 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ZAPATA COUNTY WILL
EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED WEST OF THE RIVER AND
LEFT THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. LIGHTNING AND PERIODIC HEAVY RAIN WILL REMAIN POSSIBLE
THROUGH 730 PM NEAR SAN YGNACIO.
LAT...LON 2708 9944 2709 9944 2710 9942 2708 9937
2701 9938 2700 9941 2701 9942 2701 9943
2702 9945 2705 9945 2707 9946
TIME...MOT...LOC 2352Z 120DEG 9KT 2707 9950
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:16 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 5, 6:16 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 616 PM CDT SUN AUG 5 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THE EVENING AND OVERNIGHT AS WINDS SLACKEN. MODERATE EAST TO SOUTHEAST WINDS PICK UP TOMORROW AROUND 15Z. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON HOURS...BUT PREVAILING VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS. /68-JGG/ && .PREV DISCUSSION... /ISSUED 147 PM CDT SUN AUG 5 2012/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...AN ELONGATED RIDGE ACROSS THE CENTRAL PLAINS WILL RETROGRADE WEST AS TROUGH OVER THE CANADIAN BORDER CONTINUES TO DEEPEN. A WEAK PERTURBATION IN THE UPPER LEVEL FLOW OVER THE GULF OF MEXICO HAS TRIGGER THUNDERSTORM ACTIVITY OVER CRP AND THE GULF. THESE SHOWERS AND THUNDERSTORMS WILL GRADUALLY DEVELOP AS THE AFTERNOON PROGRESSES OVER THE COASTLINE OF THE FORECAST AREA. LEFT INHERITED POPS FOR THE REST OF TODAY AS IS. LOWS TONIGHT WILL REMAIN IN THE LOW TO MID 70S IN THE CENTRAL PORTION OF THE CWA WITH LOCATIONS ALONG THE TEXAS BORDER LINE IN THE 80S. CONVECTION WILL DIMINISH IN THE EVENING. RIDGE WILL SHIFT WEST WITH THE WEAK INVERTED TROUGH OVER THE GULF MOVING INLAND MONDAY. EASTERLY ONSHORE FLOW WILL INCREASE MOISTURE INLAND WITH NAM12 PWATS VALUES INCREASING UP TO 2.2 INCHES ALONG THE COAST BY EARLY MONDAY MORNING AT THE SURFACE. EXPECT THUNDERSTORM TO INITIATE MONDAY ACROSS THE COASTAL COUNTIES INTO THE GULF WATERS. THIS WILL GIVE A LITTLE BREAK TO THE HOT TEMPERATURES EXPERIENCED LAST WEEK BUT STILL TEMPERATURES WILL REACH THE MID 90S. EXCEPTION WILL BE THE FAR WESTERN BORDER WHICH WILL STILL REMAIN IN THE 100S. LONG TERM /TUESDAY THROUGH SUNDAY/...A SLIGHT CHANCE OF SEABREEZE CONVECTION IS EXPECTED ACROSS THE COASTAL SECTIONS OF THE CWA TUESDAY BEFORE SUBSIDENCE INCREASES ACROSS THE WESTERN GULF OF MEXICO WEDNESDAY INTO THURSDAY AS ERNESTO MAKES ITS WAY WESTWARD ACROSS THE YUCATAN PENINSULA INTO THE BAY OF CAMPECHE OR EXTREME SOUTHWEST GULF OF MEXICO. MOST OF THE LONG RANGE MODELS BRING ERNESTO WESTWARD THROUGH THE REST OF THE WEEK INTO EASTERN MEXICO INTO NEXT WEEKEND AS 500MB RIDGE ACROSS THE SOUTHWEST AND SOUTH CENTRAL UNITED STATES PREVAILS. WITH THE LATEST OFFICIAL FORECAST BRINGING THE CENTER OF ERNESTO ABOUT 300 MILES SOUTH- SOUTHEAST OF BROWNSVILLE FRI MORNING...WILL LIKELY SEE SOME OUTER RAIN BANDS ON THE NORTHERN PERIPHERY OF THE TROPICAL CYCLONE MOVE ACROSS NORTHEAST MEXICO AND THE RIO GRANDE VALLEY FRIDAY INTO SATURDAY AS ERNESTO MOVES WESTWARD. WILL GO AHEAD AND RAISE RAIN CHANCES THROUGH THE REST OF THE FORECAST PERIOD AS TROPICAL MOISTURE SURGES INTO THE AREA FRIDAY INTO SATURDAY. WITH THE INCREASE IN CLOUDS AND RAIN CHANCES...DAYTIME TEMPERATURES SHOULD BE SLIGHTLY COOLER IN THE AFTERNOON HOURS. MARINE... LOW SEAS WILL CONTINUE THROUGH THE SHORT TERM FORECAST AS PRESSURE GRADIENT WEAKENS THROUGH TOMORROW. SHOWER AND THUNDERSTORMS WILL PRODUCE ERRATIC WINDS AND SEAS THIS AFTERNOON AND EXPECT THIS CONDITIONS INTO TOMORROW WITH LIGHT SE FLOW. TUESDAY THROUGH FRIDAY...LIGHT AND VARIABLE WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TUESDAY AND WEDNESDAY BEFORE TROPICAL STORM ERNESTO MAKES ITS WAY INTO THE BAY OF CAMPECHE OR EXTREME SOUTHWEST GULF OF MEXICO THURSDAY. EVEN THEN...LIGHT SOUTHEAST TO EAST WINDS WILL LIKELY PREVAIL THURSDAY AND FRIDAY UNLESS ERNESTO TRACKS FARTHER NORTH THAN EXPECTED. SOME SWELLS MIGHT BUILD OFFSHORE THE LOWER TEXAS COAST FRIDAY BUT SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 68/60
Hazardous weather outlook, Aug 5, 4:39 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 439 AM CDT SUN AUG 5 2012 TXZ248>257-061100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 439 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-061100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 439 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED NEXT FRIDAY AND SATURDAY AS TROPICAL STORM ERNESTO EMERGES INTO THE SOUTHERN GULF OF MEXICO OR BAY OF CAMPECHE. MAIN IMPACT ACROSS THE OFFSHORE WATERS IS LIKELY TO BE HIGHER SEAS OR SWELLS AT OR ABOVE 7 FEET. WINDS TO BE LESSOR IMPACT WITH THE CURRENT MORE SOUTHERN TRACK EAST WINDS ARE ONLY EXPECTED TO REACH 20 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 5, 4:00 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 PM CDT SUN AUG 5 2012 TXZ250-253-052145- HIDALGO-BROOKS- 400 PM CDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROOKS AND NORTHERN HIDALGO COUNTY... AT 359 PM...RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM NEAR ENCINO...TO NEAR DOLITTLE...MOVING WEST AT 15 MPH. LOCATIONS SUCH AS RACHAL...MONTE ALTO...LA VILLA AND HARGILL WILL BE MOST LIKELY TO SEE THIS ACTIVITY. WHILE MOST AREAS WILL EXPERIENCE A QUICK BURST OF HEAVY RAIN...A FEW AREAS MAY SEE SUDDEN GUSTS OF WIND UP TO 45 MPH. JGG
Special weather statement, Aug 5, 4:16 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 416 PM CDT SUN AUG 5 2012 TXZ252-052200- STARR- 416 PM CDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STARR COUNTY... AT 415 PM CDT...RADAR INDICATED A CLUSTER OF THUNDERSTORMS ABOUT 6 MILES EAST OF SANTA ELENA. SUDDEN GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH SOME OF THIS ACTIVITY AS IT MOVES WESTWARD AT AROUND 15 MPH NEAR SANTA ELENA AND SANTA CATARINA. JGG
Special weather statement, Aug 5, 5:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 558 PM CDT SUN AUG 5 2012 TXZ248-052330- ZAPATA- 558 PM CDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ZAPATA COUNTY... AT 558 PM...RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN ZAPATA...MOVING WEST AT 10 MPH. BRIEF GUSTY WINDS TO 45 OR 50 MPH WILL BE POSSIBLE NEAR THIS STORM. JGG
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.